Will wheatgrass have an adverse effect on Restylane/Juvederm filler in my lips?

I have recently started taking 2 teaspoons of wheatgrass a day, and i can feel it's affects- much less body odour and bad breath, very clear skin ect. However, I am worried about the fillers in my lips. I have resty and juvaderm in them, and am wondering if the wheatgrass may cause the glucose substance to break down quicker, or for m body to metabolise them quicker? ie i am worried that the filler may leave my lips more quickly! thanks!!

Doctor Answers 7

Will wheatgrass have an adverse effect on Restylane/Juvederm filler in my lips?


I appreciate your question.

There are no known interactions between wheatgrass and Restylane.  Only hyaluronidase can dissolve Restylane and Juvederm which are hyaluronic acid fillers.

The best way to assess and give true advice would be an in-person exam.
Please see a board-certified plastic surgeon that specializes in aesthetic and restorative plastic surgery.

best of luck!

Dr Schwartz

Supplements and fillers

The only concern with common supplements and foods/beverages and injectables are those related to bruising.  For my patients who want to minimize their risk of bruising, I recommend avoiding aspirin, ibuprofen and other nonsteroidal anti-inflammatory drugs (tylenol is okay), alcohol, vitamin E, omega 3/6, fish oil, krill oil, gingko, garlic pills, ginseng, kava, st johns wort and any other supplements that are known to have an anti-coagulant effect (reduce clotting).  Wheatgrass isn't on that list.  In terms of your concern about breaking down the hyaluronic acid gel filler with oral wheatgrass, that would be very difficult.  Hyaluronic acid fillers are composed of cross-linked hyaluronic acid for longevity and stability.  Dissolving them quickly requires injection of hyaluronidase enzyme directly into the area of filler.  
I hope this answer was helpful.
Wishing you the best of luck.

Heidi A. Waldorf, MD
New York Dermatologist
5.0 out of 5 stars 9 reviews

No known interactions between wheatgrass and Restylane

Though it hasn't been studied, there are no known interactions between wheatgrass supplements and Restylane filler.  It is highly unlikely that your wheatgrass supplementation would have an effect on the longevity of the filler in your lips.  

Jill C. Fichtel, MD
Columbus Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Does wheatgrass interact with Restylane and Juvederm?

Hi Katherine, wheatgrass should not have any impact on your recent injections with Restylane and Juvederm. It can however, as I'm sure you know, have a horrible taste!

Todd C. Miller, MD
Newport Beach Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Wheatgrass and fillers

Wheatgrass and fillers have no effects on each other.  I suggest you go to an expert for injections who uses cannulas.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Will wheatgrass have an adverse effect on Restylane/Juvederm filler in my lips?

The short answer is no. Fillers are composed of hyaluronic acid not glucose and will not be affected by wheat grass. 

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

Herbs and Vitamins or Wheatgrass and Lip Injections

Other than when herbs or vitamins can cause bruising like fish oils, the injections will not be compromised.  Only Vitrase can dissolve Hyaluronic acid which is injected.  Lip injections are a skill and need to be done by a physician well trained in this procedure.  Best, Dr.  Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.